Alert archive / Florida / Wind Advisories in 2023

Wind Advisory 8, NWS Melbourne, FL

October 12, 202310 counties in Florida

NWS Melbourne, FL issued this wind advisory at Oct 12, 2023, 3:36 AM EDT for 10 counties in Florida. It took effect at Oct 12, 2023, 9:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2023, 3:36 AM EDT (07:36 UTC)
In effect from
Oct 12, 2023, 9:00 AM EDT
Expired
Oct 12, 2023, 4:00 PM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Indian River County, FL, Lake County, FL, Martin County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Saint Lucie County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 30 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 7.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2023-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2023-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

612 
WWUS72 KMLB 120736
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
336 AM EDT Thu Oct 12 2023

FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347-
447-547-647-747-122000-
/O.NEW.KMLB.WI.Y.0008.231012T1300Z-231012T2000Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee-
Coastal Volusia-Southern Lake-Coastal Indian River-
Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard-
Inland Indian River-Inland Saint Lucie-Inland Martin-
Mainland Northern Brevard-Northern Brevard Barrier Islands-
Inland Southern Brevard-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, 
Basinger, Fort Drum, Okeechobee, Daytona Beach, New Smyrna Beach,
Ormond Beach, Clermont, Mascotte, Groveland, Sebastian, 
Vero Beach, Fort Pierce, Port Saint Lucie, Hobe Sound, 
Jensen Beach, Stuart, Canaveral Groves, Fellsmere, Tradition, 
Saint Lucie West, Indiantown, Titusville, Port Saint John, Mims, 
Merritt Island Wildlife Refuge, Playalinda Beach, 
Palm Bay west of I 95, Viera West, Cocoa, Rockledge, Melbourne, 
Cocoa Beach, Satellite Beach, and Melbourne Beach
336 AM EDT Thu Oct 12 2023

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM EDT
THIS AFTERNOON...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph is
  forecast.

* WHERE...Portions of east central Florida.

* WHEN...From 9 AM this morning to 4 PM EDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SK
1 follow-up statement
986 
WWUS72 KMLB 121950
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
350 PM EDT Thu Oct 12 2023

FLZ041-044>046-053-058-141-144-154-159-164-247-254-259-264-347-
447-547-647-747-122100-
/O.EXP.KMLB.WI.Y.0008.000000T0000Z-231012T2000Z/
Inland Volusia-Northern Lake-Orange-Seminole-Osceola-Okeechobee-
Coastal Volusia-Southern Lake-Coastal Indian River-
Coastal Saint Lucie-Coastal Martin-Inland Northern Brevard-
Inland Indian River-Inland Saint Lucie-Inland Martin-
Mainland Northern Brevard-Northern Brevard Barrier Islands-
Inland Southern Brevard-Mainland Southern Brevard-
Southern Brevard Barrier Islands-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, 
Basinger, Fort Drum, Okeechobee, Daytona Beach, New Smyrna Beach,
Ormond Beach, Clermont, Mascotte, Groveland, Sebastian, 
Vero Beach, Fort Pierce, Port Saint Lucie, Hobe Sound, 
Jensen Beach, Stuart, Canaveral Groves, Fellsmere, Tradition, 
Saint Lucie West, Indiantown, Titusville, Port Saint John, Mims, 
Merritt Island Wildlife Refuge, Playalinda Beach, 
Palm Bay west of I 95, Viera West, Cocoa, Rockledge, Melbourne, 
Cocoa Beach, Satellite Beach, and Melbourne Beach
350 PM EDT Thu Oct 12 2023

...WIND ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON...

Winds have begun to decrease this afternoon. Thus, the Wind
Advisory will be allowed to expire. However, breezy to windy
southwest winds will persist over the next several hours, with
sustained winds 15 to 20mph and gusts to around 30mph.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Oct 11, 11:14 PM EDT, 4 hours 22 minutes earlier.

Area forecast discussion, Oct 11, 11:14 PM EDT, 4 hours 22 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1114 PM EDT Wed Oct 11 2023

...New UPDATE, MARINE, AVIATION, PREV HYDROLOGY, PREV DISCUSSION...

.UPDATE...
Issued at 1102 PM EDT Wed Oct 11 2023

A warm front stretching from Cape Canaveral to Clermont will
continue to lift northward overnight. Scattered shower activity
continues this evening along the I-4 corridor and over the
Atlantic waters. Increasing coverage of showers and a few
lightning storms is forecast late overnight, generally after 3 AM.
Southeast surface winds will increase and veer as the warm front
lifts northward while southwest flow prevails aloft. RAP13 model
soundings show a shear profile favorable of a few nocturnal
tornadoes with sfc-3 km shear values around 30-35 kts and SRH
values peaking around 300 m^2/s^2, generally along and north of
the I-4 corridor. A Slight Risk of severe weather continues
overnight extending along a line from Melbourne to Lake Kissimmee.
Elsewhere, a Marginal Risk of severe weather continues. Strong
storms that develop will be capable of isolated damaging wind
gusts up to 60 mph and rainfall amounts of 1 to 3 inches. Ensure
to have multiple ways to receive warning information.

&&

.MARINE...
Issued at 1102 PM EDT Wed Oct 11 2023

A warm front draped across Cape Canaveral will continue to lift
northward tonight. Seas increasing to 4-5 ft, 6 ft offshore. SE
winds will veer SW overnight increasing to 20-25 kts across the
offshore waters. A Small Craft Advisory is in effect for offshore
Volusia and Brevard at midnight, expanding to the offshore Treasure
Coast at 3 AM. Small Craft should exercise caution across nearshore
zones. Strong storms capable of 34 kt wind gusts and occasional
to frequent lightning strikes will be possible with the greatest
coverage generally north of Cape Canaveral.

&&

.AVIATION...
(00Z TAFS)
Issued at 1102 PM EDT Wed Oct 11 2023

Strong thunderstorms are forecast overnight with the greatest
coverage from MLB northward. Prevailing SHRA overnight with
mention of VCTS from ISM northward. Prevailing MVFR CIGS from ISM
northward generally by 06Z. More scattered convection is forecast
overnight from MLB southward mentioning VCSH/VCTS. SE winds
increase and veer overnight, becoming SW by mid morning. Gusty
winds around 25 kts will first occur across northern terminals,
spreading southward to the Treasure Coast terminals by mid
morning. VCTS at all terminals through late tomorrow afternoon.

&&

.HYDROLOGY...
Issued at 342 PM EDT Wed Oct 11 2023

Previous...The Saint Johns River at Astor is forecast to remain
within Minor Flood Stage through the weekend. Above Lake Harney,
river levels are forecast remain in Action Stage through the
weekend. Both sites should see some oscillations of the the river
level due to locally heavy rains forecast over or upstream of the
gages.

&&

.PREV DISCUSSION...
Issued at 1102 PM EDT Wed Oct 11 2023

Thu... The warm front is forecast to lie just north of Lake and
Volusia counties early Thu as a wave of low pressure pushes east
away from the NE FL coast. Convection should be ongoing from the
overnight and wind fields will remain strong during the morning
hours but will decrease and become more unidirectional out of the
W/SW during the day. So the overnight severe threat should linger
into the daytime morning hours but decrease in the afternoon.
However, very deep moisture (Precip water values around 2.5") will
remain and support heavy rainfall with localized flooding
possible esp from Brevard/Osceola counties northward. A Slight
Risk for severe storms exists along and to the north of Melbourne
with a MArginal Risk to the south. The primary storm hazards are
damaging wind gusts up to 60mph, heavy rainfall leading to
localized flooding, and frequent lightning strikes. A secondary
threat for a tornado or two exists in the Slight Risk (north of
Melbourne). Max temps will range from the mid 80s across the north
half to the upper 80s/near 90 Treasure coast where a little
better heating should occur. With high dewpoints, peak heat
indices will reach 100-105 across much of southern sections.

Fri-Sat...The old front will sag back to the south across cent FL
by Fri morning before washing out. Deep moisture will remain
across the area so rain chances will remain above normal (50-60
percent). Decreased wind fields in vicinity of dissipating front
will not produce a severe threat but locally heavy rain will be a
concern. On Sat, SW (offshore) flow increases ahead of an
approaching cold front. This will be the last day of scattered
showers and storms (50 percent). From Wed-Sat, widespread
rainfall amounts of 1.5-2.5 inches are forecast with locally
higher amounts to 5 inches possible.

Very Warm and humid conds are forecast with max temps in the mid
to upper 80s most areas with lower 90s on one or more days along
the Treasure coast. Heat index values of 101-106 are forecast with
the peak values more likely to occur over southern sections where
more heating is possible. Melbourne and Vero Beach have a chance
to equal their record highs on Fri given enough sfc heating.

Sun-Tue...A stronger cold front is forecast to sweep across the
area Sun and bring noticeably cooler and drier air to the area,
including the coolest min temps in several months with lows in the
50s most areas Tue morning. Max temps will be held in the mid to
upper 70s Mon and Tue, possibly touching 80F in Martin county.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  82  73  85  74 /  60  90  80  40
MCO  85  76  88  76 /  80  80  80  30
MLB  85  77  90  76 /  70  80  60  40
VRB  87  77  91  76 /  60  60  60  30
LEE  83  74  86  75 /  80  80  90  30
SFB  84  74  87  75 /  80  80  80  40
ORL  85  77  88  77 /  80  80  80  40
FPR  87  76  91  76 /  60  60  60  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 5 PM EDT Thursday for AMZ570-572.

     Small Craft Advisory from 3 AM to 5 PM EDT Thursday for AMZ575.

&&

SHORT TERM...Law
LONG TERM....Cristaldi
AVIATION...Law
Hazardous weather outlook, Oct 11, 9:05 PM EDT, 6 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
905 PM EDT Wed Oct 11 2023

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-121315-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
905 PM EDT Wed Oct 11 2023

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
Showers and lightning storms will increase in coverage overnight
as a warm front lifts north across Florida. The primary storm
hazards will be wind gusts to 50mph with isolated damaging wind
gusts up to 60mph, repeated rounds of heavy rainfall leading to
localized flooding, and frequent lightning strikes. An additional
threat for a few tornadoes exists tonight into the early morning
hours. While these hazards exist across all of east central
Florida tonight, the greatest hazards are generally expected north
of a line from Lake Kissimmee to Melbourne. Keep up to date on
the forecast and ensure to have multiple ways to receive warning
information.

.FLOOD IMPACT...
An abundance of moisture and repeated rounds of heavy rainfall
will result in the potential for rainfall amounts of 1 to 3 inches
in a short period of time with localized amounts up to 5 inches.
The potential for flooding of low lying, urban, and poor drainage
areas will exist into the overnight hours. The heaviest rainfall
is forecast to the north of a line that stretches from Kissimmee
to Melbourne with slightly lower amounts expected to the south.

.RIP CURRENT IMPACT...
A High Risk of life-threatening rip currents continues at all
central Florida Atlantic beaches tonight.

.MARINE THUNDERSTORM GUST IMPACT...
Strong to severe storms will be capable of winds gusts over 35
knots and frequent cloud to water lightning across the local
Atlantic waters, Intracoastal Waterways, and inland lakes.

.WATERSPOUT IMPACT...
Strong to severe storms will be capable of producing waterspouts
across the local Atlantic waters, Intracoastal Waterways, and
inland lakes.

.WIND AND SEA IMPACT...
Small Craft Advisories for winds 20 to 25 kts go into effect
for the offshore Atlantic waters tonight, starting at midnight
in the Volusia and Brevard Waters, then extending into the
offshore Treasure Coast waters at 3 AM. Small craft should
exercise caution in the nearshore waters tonight for winds up to
20 knots.

.RIVER FLOOD IMPACT...
The Saint Johns River at Astor is forecast to remain within Minor
Flood Stage through the weekend. Above Lake Harney, river levels
are forecast remain in Action Stage through the weekend. Both
sites should see some oscillations of the the river level due to
locally heavy rains over or upstream of the gages.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
High chances for rain and lightning storms, including some that
will have the potential to be strong to severe, are forecast to
continue into Thursday afternoon. The threat for severe storms
will decrease by the late afternoon, but the threat for heavy
rain will continue through the day Thursday.

Lightning storms remain in the forecast through Saturday, then
much lower rain chances next week.

Poor to hazardous boating conditions continue into Thursday, and
are forecast to improve later in the day. At least a Moderate
risk of rip currents is expected through the weekend at all
central Florida Atlantic beaches.

.SPOTTER INFORMATION STATEMENT...
Spotters should closely monitor weather conditions and activate
as weather approaches.

Law/Fehling

In the hours before

Local storm report, Oct 11, 10:08 PM EDT, 5 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1008 PM EDT Wed Oct 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     Rain             1 WNW Port Saint John   28.48N  80.80W
10/11/2023  M3.76 inch       Brevard            FL   Trained Spotter

            Trained weather spotter reported 3.76 inch of rain fell
            at the intersection of Falcon Blvd and Grissom Pkwy
            between 5:00 PM and 6:15 PM.

&&

Event Number MLB2300719

Cristaldi
Special weather statement, Oct 12, 3:28 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Melbourne FL
328 AM EDT Thu Oct 12 2023

FLZ044-144-120800-
Northern Lake County FL-Southern Lake County FL-
328 AM EDT Thu Oct 12 2023

...Strong thunderstorms approaching southern Lake County...

At 325 AM EDT, Doppler radar was tracking a thunderstorm near
Bushnell, moving northeast at 35 mph.

HAZARD...These storms are in an environment capable of producing
         severe weather as they move toward Lake County during the
         next hour. Be alert for possible warnings.

SOURCE...Radar indicated.

Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake, and Mount Dora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 AM EDT for east central
Florida.

&&

LAT...LON 2896 8195 2896 8166 2905 8165 2835 8166
      2835 8179 2836 8179 2836 8186 2835 8186
      2835 8196
TIME...MOT...LOC 0725Z 229DEG 31KT 2859 8211

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Heil

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 11:12 PM EDTSpecial Marine WarningMLB93 min
Oct 12, 3:28 AM EDTSpecial Weather StatementMLBLake32 min
Oct 12, 3:41 AM EDTSpecial Weather StatementMLBFlagler34 min
Oct 12, 4:01 AM EDTSpecial Weather StatementMLBLake44 min
Oct 12, 4:06 AM EDTTornado WarningMLBLake24 min
Oct 12, 4:26 AM EDTTornado WarningMLBLake, Volusia34 min
Oct 12, 4:30 AM EDTSpecial Marine WarningMLB60 min
Oct 12, 4:56 AM EDTTornado WarningMLBVolusia49 min
Oct 12, 4:59 AM EDTSpecial Marine WarningMLB61 min
Oct 12, 11:23 AM EDTSpecial Weather StatementMLBOrange37 min
Oct 12, 11:56 AM EDTSpecial Marine WarningMLB94 min
Oct 12, 12:48 PM EDTSpecial Weather StatementMLBBrevard42 min
Oct 12, 2:15 PM EDTSpecial Marine WarningMLB45 min
Oct 12, 4:12 PM EDTSpecial Weather StatementMLBBrevard33 min
Oct 12, 4:29 PM EDTSpecial Marine WarningMLB91 min

Nearby

Wind Advisories in Florida, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.